Aa
Aa
A
A
A
Close
222369 tn?1274474635

Weight loss and blood pressure..

Over the last couple of months I've lost somewhere around 30 pounds. I've gone from 280 to 248 or so. My high blood pressure was under control at the 280 lb mark by way of Hyzaar 100-25. My blood pressure is now in the low range (averaging 108/58). At what point in my weight loss (goal of 220 or lower) would you think I'd need to have my BP meds changed (if at all). I just thought a member here may have already gone through this and would have some advice. Thanks in advance!!
4 Responses
Sort by: Helpful Oldest Newest
1144849 tn?1395455166
Hi Ga Guy, I went from 298 in December to 254 now and I am taking the similar Angiotensin Receptor Blocker, Diovan and have been on 80 mg for the last 2 years. With the loss of 44 pounds, I too ended up with very low blood pressure and went to the doctor about it, he cut me back to 60 mg now and suggested that I take my blood pressure every day and monitor if the 60 mg is low enough or not.  I do feel better now on the lower dose, but my blood pressure has been a little erratic but is still in the normal rang now as opposed to being too low.

I suggest you talk to you doctor about lowering your dose or maybe even changing medications if you plan to continue your weight loss.  Congratulations by the way!

-Mac
Helpful - 0
1285110 tn?1420147378
I think you need to go NOW and ge the blood pressure medication reviewed -  100/25 is too low.....especially the dystolic number of 25.

With the weight loss you should by the sounds of it get your blood pressure back to normal and come off medication so well done :)
Helpful - 0
1144849 tn?1395455166
Whatawoman72, He said his blood pressure is averaging 108/58. The 25 he is talking about is the medication "Hyzaar 100-25"

-Mac
Helpful - 0
Avatar universal
108/58 BP is getting low I would talk to your Dr now about it cause if it gets much lower you may start feeling like your going to faint if your not already starting to feel some symtpom like fatigue, vission issues, dizziness,, balance issues. I really would talk to your Dr now.
Helpful - 0
Have an Answer?

You are reading content posted in the Diet and Fitness Community

Top Healthy Living Answerers
649848 tn?1534633700
FL
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.